FDA Warning: High Doses of Citalopram May Be Dangerous for the Heart
The editors at TCPR, as well as many of you, received a notice issued by the FDA on August 24, 2011 warning us that citalopram (Celexa) at doses higher than 40 mg may cause dangerous prolongation of the QT interval, which can increase the risk of cardiac arrhythmias (including the potentially fatal torsade de pointes).
Purchase a subscription
To view the full content, you need to purchase a subscription.
Deputy Editor: Talia Puzantian, PharmD, BCPP, clinical psychopharmacology consultant in private practice in Los Angeles, CA
Executive Editor:Janice Jutras
Ronald C. Albucher, MD, is the director of counseling and psychological services and clinical assistant professor of psychiatry, Stanford University in Palo Alto, CA.
Steve Balt, MD is a psychiatrist in private practice in the San Francisco Bay area.
Richard Gardiner, MD, is a psychiatrist in private practice in Potter Valley, CA.
Alan D. Lyman, MD, is a child and adolescent psychiatrist in private practice in New York City, NY.
James Megna, MD, PhD, is the director of inpatient psychiatry and an associate professor of psychiatry and medicine at SUNY Upstate Medical University in Syracuse, NY.
Robert L. Mick, MD, is a contract physician in addiction medicine and military psychiatry in Bloomfield, NY.
Michael Posternak, MD, is a psychiatrist in private practice in Boston, MA.
Glen Spielmans, PhD, is an assistant professor of psychology at Metropolitan State University in St. Paul, MN.
Marcia L. Zuckerman, MD is director of Psychiatric Services at Walden Behavioral Care in Waltham, MA.
All editorial content is peer reviewed by the editorial board. Dr. Albucher, Dr. Balt, Dr. Gardiner, Dr. Goldberg, Dr. Lyman, Dr. Megna, Dr. Mick, Dr. Posternak, Dr. Spielmans, and Dr. Zuckerman have disclosed that they have no relevant financial or other interests in any commercial companies pertaining to this educational activity. Dr. Balt discloses that his spouse is employed as a sales representative for Otsuka America, Inc.